Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 244, NWS Springfield, MO

October 2, 2014Dent County, Phelps County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 2, 2014, 2:08 PM CDT for Dent County, Phelps County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 2:08 PM CDT (19:08 UTC)
Expired
Oct 2, 2014, 3:00 PM CDT
In force
52 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dent County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 2:24 PM CDTTSTM WND DMGSalem, MOTREE REPORTED DOWN IN SALEM BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 12:20 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2054 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2054 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS53 KSGF 021908
SVRSGF
MOC065-161-022000-
/O.NEW.KSGF.SV.W.0244.141002T1908Z-141002T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  EAST CENTRAL PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 300 PM CDT

* AT 207 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES NORTHWEST OF SALEM TO 7 MILES WEST OF SALEM
  TO 24 MILES SOUTHWEST OF SALEM...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANUTT...BANGERT...BOSS...DARIEN...GLADDEN...HOWES MILL...HOWES...
  JADWIN...LAKE SPRING...LECOMA...MONTAUK...SALEM...SLIGO...STONE
  HILL AND TURTLE.

THIS WARNING ALSO INCLUDES MONTAUK STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 9117 3759 9130 3753 9131 3742 9173
      3756 9173 3777 9179 3798 9153 3780 9152
      3779 9131 3771 9130 3770 9114 3759 9115
TIME...MOT...LOC 1909Z 226DEG 33KT 3779 9173 3763 9164
          3735 9173

HAIL...<.75IN
WIND...60MPH

$$

WISE
2 follow-up statements
238 
WWUS53 KSGF 021931
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 PM CDT THU OCT 2 2014

MOC065-161-022000-
/O.CON.KSGF.SV.W.0244.000000T0000Z-141002T2000Z/
DENT MO-PHELPS MO-
231 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PHELPS AND NORTHEASTERN DENT COUNTIES UNTIL 300 PM CDT...

AT 228 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF SALEM TO 9 MILES NORTH OF SALEM TO
SALEM...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3758 9117 3759 9130 3760 9154 3771 9156
      3787 9164 3798 9153 3780 9152 3779 9131
      3771 9130 3770 9114 3759 9115
TIME...MOT...LOC 1931Z 226DEG 33KT 3796 9152 3779 9148
          3764 9144

HAIL...<.75IN
WIND...60MPH

$$

WISE
474 
WWUS53 KSGF 021951
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT THU OCT 2 2014

MOC065-161-022001-
/O.EXP.KSGF.SV.W.0244.000000T0000Z-141002T2000Z/
DENT MO-PHELPS MO-
251 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PHELPS AND
NORTHEASTERN DENT COUNTIES WILL EXPIRE AT 300 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3758 9117 3759 9130 3760 9154 3771 9156
      3787 9164 3798 9153 3780 9152 3779 9131
      3771 9130 3770 9114 3759 9115
TIME...MOT...LOC 1951Z 226DEG 33KT 3809 9135 3792 9131
          3777 9127

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 5:52 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Oct 2, 5:52 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 AM CDT Thu Oct 2 2014

...12Z Aviation Forecast Update...

.SHORT TERM...(Today and Tonight)
Issued at 222 AM CDT THU OCT 2 2014

There will be active weather during the morning commute for some
across the Missouri Ozarks and southeast Kansas. Convection has
been redeveloping across northeast Oklahoma and southeast Kansas
moving slowly to the northeast. The HRRR has been handling this
well and will see this convection continue mainly along and north
of I-44 through mid morning. There will be a risk for stronger
convection to develop this morning with large hail and damaging
wind gusts the main threat along with frequent lightning and heavy
rainfall.

The short term models are in good agreement with the advancing
cold front moving into southeast Kansas by mid afternoon.
Initially discreet convection will develop along and just ahead of
the front between 18-20z. This convection will quickly merge into
a squall line or line segments as the line advances rather quickly
eastward. Followed the HRRR closely for the afternoon convection.
All modes of severe weather will be possible with damaging winds
being the main threat...followed by large hail...and the risk of a
couple isolated tornadoes. The line of storms will be near the
Joplin area by 4 pm and Springfield area by 6 pm. The line will be
clearing the eastern Missouri Ozarks before midnight this evening.

Will leave the ongoing Flash Flood Watch as is with the heaviest
storm total rainfall expected in the watch area where totals will
be between 2 to 5 inches. Areas southeast of I-44 will see totals
between 1 to 2 inches.

.LONG TERM...(Friday through Wednesday)
Issued at 222 AM CDT THU OCT 2 2014

Friday will be a blustery and much cooler day with passing clouds
and perhaps some sprinkles or spotty light shower or two. The
latest guidance shows a piece of upper level energy moving across
the area especially the central Missouri area with some clouds and
sprinkles possible. Winds will be gusty up to 25 mph and
temperatures struggling to get above 60 degrees.

Skies will clear Friday evening for Friday night football around
the Missouri Ozarks but it will be chilly. The big question will
be the frost potential. Guidance is a degree or two colder again
with lows down in the middle to upper 30s likely. Wouldn't be
surprise a few colder spots that are protected get down in the
lower 30s. Winds will possibly remain up around 5 mph or so. Will
put back in the mention of patchy frost into the forecast
especially valleys and wind protected areas. The frost potential
will need to be looked at again over the next day for any possible
headlines by Friday. People with sensitive outdoor plants will
need to pay attention to the forecast for Friday night.

Seasonably cool temperatures will stay around for the weekend and
mostly dry conditions and a northwest flow. Guidance shows another
weak mid level disturbance moving through on Monday with a few
more clouds and possible light showers. The overall flow will
flatten by the middle of next week with southerly winds returning.
A moderation in temperatures will return with above normal
temperatures by middle next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 521 AM CDT THU OCT 2 2014

The main aviation concerns for pilots flying in and out of the
Missouri Ozarks region will be strong to severe convection
developing today through this evening. On going convection this
morning will affect mainly JLN and later SGF. There will be a
small break in convection around midday with additional strong to
severe convection developing by mid to late afternoon.

Have the line of convection moving from west to east affecting JLN
earliest and BBG during the early evening hours. Convection will
taper to VCSH by the evening. There will be ceiling and
visibility drops to low end MVFR if not IFR possible under the
heaviest convection. Gusty and variable winds can be expected
under the strongest convection as well. Winds will generally be
out of ths south today switching to northwest behind a cold front
tonight. Overall trend for tonight will be a drop in ceilings to
low end MVFR flirting with IFR possibly for SGF and BBG.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through this evening FOR MOZ055>058-066>071-
     077>081-088-089.

KS...FLASH FLOOD WATCH through this evening FOR KSZ073-097-101.

&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Griffin
Hazardous weather outlook, Oct 2, 1:06 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT THU OCT 2 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
106 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL CONTINUE WELL OUT AHEAD OF A COLD
FRONT OVER THE REGION EARLY THIS AFTERNOON. A FEW STRONG TO SEVERE
STORMS WILL BE CAPABLE LARGE HAIL AND DAMAGING WIND GUSTS. AN
ISOLATED TORNADO WILL BE POSSIBLE WHERE STRONGER INSTABILITY
EXISTS. STRONGER INSTABILITY OVER SOUTH CENTRAL MISSOURI THIS
AFTERNOON WILL FAVOR SEVERE STORM DEVELOPMENT WHERE TEMPERATURES
ARE IN THE LOWER 80S.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATER TODAY AND
THIS EVENING. A LINE OR BROKEN LINE OF STORMS WILL DEVELOP ALONG
OR JUST AHEAD OF THE FRONT DURING THE MID TO LATE AFTERNOON AND
MOVE QUICKLY THROUGH THE OUTLOOK AREA THROUGH THIS EVENING. LARGE
HAIL...DAMAGING WINDS...AND A LIMITED RISK FOR TORNADOES IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MUCH COLDER AIR MASS WILL MOVE INTO THE MISSOURI OZARKS FRIDAY
NIGHT WITH TEMPERATURES DOWN INTO THE MIDDLE AND UPPER 30S. THERE
WILL BE A RISK FOR PATCHY FROST LATE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING MAINLY IN VALLEYS AND PROTECTED AREAS. ANYONE
WITH SENSITIVE OUTDOOR PLANTS WILL NEED TO PAY ATTENTION TO THE
FORECAST FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Oct 2, 1:10 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT THU OCT 2 2014

MOZ082-092-096-021900-
DOUGLAS MO-TEXAS MO-WRIGHT MO-
110 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...
SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES UNTIL 200 PM
CDT...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF MOUNTAIN GROVE...MOVING NORTHEAST
AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CABOOL...HARTVILLE...MANSFIELD...MOUNTAIN
GROVE AND NORWOOD.

PEOPLE IN NORTHEASTERN DOUGLAS...SOUTHEASTERN WRIGHT AND SOUTHWESTERN
TEXAS COUNTIES...INCLUDING MOUNTAIN GROVE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3750 9217 3713 9185 3691 9253 3721 9265
TIME...MOT...LOC 1810Z 231DEG 31KT 3713 9233

WISE
Special weather statement, Oct 2, 1:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT THU OCT 2 2014

MOZ082-021900-
TEXAS MO-
130 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 200 PM CDT...

AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUCCESS TO 5 MILES
NORTHWEST OF SIMMONS TO 4 MILES SOUTH OF CABOOL...MOVING NORTHEAST AT
40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ARROLL...BENDAVIS...BUCYRUS...CABOOL...
CLEAR SPRINGS...ELK CREEK...EUNICE...HARTSHORN...HAZELTON...
HOUSTON...HUGGINS...LICKING...PINE CREST...PLATO...PRESCOTT...
RAYMONDVILLE...ROBY...SIMMONS...SOLO...SUCCESS...SUMMERSVILLE AND
YUKON.

PEOPLE IN TEXAS COUNTY...INCLUDING CABOOL...HOUSTON...LICKING AND
RAYMONDVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3707 9166 3705 9194 3706 9223 3752 9224
      3758 9214 3760 9193 3760 9176 3743 9176
      3742 9165 3725 9164
TIME...MOT...LOC 1830Z 247DEG 35KT 3745 9204 3730 9204
          3708 9209

WISE
Special weather statement, Oct 2, 1:37 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT THU OCT 2 2014

MOZ104-021930-
TANEY MO-
137 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 230 PM CDT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF RIDGEDALE...OR 13 MILES
SOUTH OF BRANSON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRADLEYVILLE...BRANSON...BROWNBRANCH...
EDGEWATER BEACH...FORSYTH...HOLLISTER...KIRBYVILLE...KISSEE MILLS...
MERRIAM WOODS...OZARK BEACH...POWERSITE...RIDGEDALE...ROCKAWAY
BEACH...RUETER...TABLE ROCK AND TANEYVILLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL
SHOALS LAKE...LAKE TANEYCOMO...TABLE ROCK LAKE AND TABLE ROCK STATE
PARK.

PEOPLE IN TANEY COUNTY...INCLUDING TABLE ROCK LAKE...HOLLISTER...BULL
SHOALS LAKE...LAKE TANEYCOMO...FORSYTH AND TANEYVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3649 9331 3659 9331 3681 9309 3680 9277
      3660 9277 3649 9309
TIME...MOT...LOC 1837Z 227DEG 33KT 3648 9328

WISE
Local storm report, Oct 2, 1:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     AVA                     36.95N 92.66W
10/02/2014                   DOUGLAS            MO   EMERGENCY MNGR

            TREES DOWN AT INTERSECTION OF HWYS 14 AND 5. FLAG POLE
            BLOWN DOWN. DAMAGE APPROX 4-5 BLOCKS WIDE IN THE AREA OF
            NE 5TH ST. POWER LINE DOWN. REPORTS FROM BOTH EMERGENCY
            MANAGER AND HAM RADIO.

&&

DSA
Special weather statement, Oct 2, 2:00 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT THU OCT 2 2014

MOZ071-082-083-098-021930-
DENT MO-PHELPS MO-SHANNON MO-TEXAS MO-
200 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR DENT...EASTERN PHELPS...
NORTHEASTERN TEXAS AND NORTHERN SHANNON COUNTIES UNTIL 230 PM CDT...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LENOX TO 4 MILES
SOUTHEAST OF LENOX TO 7 MILES SOUTHWEST OF MONTAUK...MOVING NORTHEAST
AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUNKER...SALEM AND ST. JAMES.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND MONTAUK STATE PARK. INTERSTATE 44 BETWEEN MILE
MARKERS 190 AND 199 WILL ALSO BE IMPACTED BY THESE STORMS.

PEOPLE IN DENT...EASTERN PHELPS...NORTHEASTERN TEXAS AND NORTHERN
SHANNON COUNTIES...INCLUDING MONTAUK STATE PARK...CURRENT RIVER STATE
PARK AND SALEM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3759 9131 3751 9131 3750 9120 3729 9117
      3723 9180 3740 9178 3743 9176 3760 9175
      3760 9184 3769 9192 3805 9168 3805 9163
      3816 9161 3816 9153 3780 9152 3779 9131
      3771 9130 3770 9114 3759 9115
TIME...MOT...LOC 1901Z 221DEG 37KT 3770 9178 3762 9170
          3738 9177

WISE
Special weather statement, Oct 2, 2:05 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
205 PM CDT THU OCT 2 2014

MOZ102-022000-
BARRY MO-
205 PM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 300
PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF SELIGMAN...OR 19 MILES
SOUTHEAST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3649 9407 3659 9408 3688 9362 3682 9361
      3682 9357 3649 9359
TIME...MOT...LOC 1905Z 233DEG 30KT 3642 9412

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:00 PM CDTTornado WarningSGFMorgan30 min
Oct 1, 7:23 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan37 min
Oct 2, 4:56 AM CDTSpecial Weather StatementSGFJasper34 min
Oct 2, 5:24 AM CDTAreal Flood AdvisorySGFBarton, Jasper4 hr
Oct 2, 5:46 AM CDTAreal Flood AdvisorySGFBenton, Morgan3 hr
Oct 2, 7:55 AM CDTFlash Flood WarningSGFMorgan4 hr
Oct 2, 9:02 AM CDTAreal Flood AdvisorySGFBenton3 hr
Oct 2, 11:46 AM CDTSpecial Weather StatementSGFWebster29 min
Oct 2, 12:18 PM CDTSpecial Weather StatementSGFWebster27 min
Oct 2, 12:39 PM CDTAreal Flood AdvisorySGFMiller, Morgan6 hr
Oct 2, 1:10 PM CDTSpecial Weather StatementSGFDouglas, Wright50 min
Oct 2, 1:30 PM CDTSpecial Weather StatementSGFTexas30 min
Oct 2, 1:37 PM CDTSpecial Weather StatementSGFTaney53 min
Oct 2, 1:43 PM CDTSevere Thunderstorm WarningSGFTaney47 min
Oct 2, 2:00 PM CDTSpecial Weather StatementSGFDent, Phelps30 min
Oct 2, 2:05 PM CDTSpecial Weather StatementSGFBarry55 min
Oct 2, 2:28 PM CDTSevere Thunderstorm WarningSGFOzark, Taney47 min
Oct 2, 2:33 PM CDTFlash Flood WarningSGFBarton, Jasper, Newton, Vernon5 hr
Oct 2, 2:59 PM CDTSpecial Weather StatementSGFDent31 min
Oct 2, 3:13 PM CDTSpecial Weather StatementSGFJasper47 min
Oct 2, 3:19 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas41 min
Oct 2, 3:21 PM CDTSpecial Weather StatementSGFBarton24 min
Oct 2, 3:24 PM CDTSevere Thunderstorm WarningSGFMcDonald37 min
Oct 2, 3:41 PM CDTSpecial Weather StatementSGFDade, Lawrence34 min
Oct 2, 3:45 PM CDTSevere Thunderstorm WarningSGFBarry45 min
Oct 2, 3:53 PM CDTSevere Thunderstorm WarningSGFHowell, Texas37 min
Oct 2, 3:55 PM CDTSevere Thunderstorm WarningSGFCedar, Dade21 min
Oct 2, 4:03 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan38 min
Oct 2, 4:08 PM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Oct 2, 4:11 PM CDTSevere Thunderstorm WarningSGFGreene, Polk49 min
Oct 2, 4:14 PM CDTSevere Thunderstorm WarningSGFShannon61 min
Oct 2, 4:19 PM CDTSevere Thunderstorm WarningSGFGreene41 min
Oct 2, 4:28 PM CDTAreal Flood AdvisorySGFBarry, Christian, Dade, Greene, Jasper, Lawrence and 4 more6 hr
Oct 2, 4:55 PM CDTAreal Flood AdvisorySGFDent, Douglas, Howell, Maries, Ozark, Phelps and 4 more14 hr
Oct 2, 5:02 PM CDTSevere Thunderstorm WarningSGFDouglas43 min
Oct 2, 5:53 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas, Wright37 min
Oct 2, 6:39 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.